Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Hematol. 2011 Dec;46(4):279-282. English. Case Report. https://doi.org/10.5045/kjh.2011.46.4.279
Oh HJ , Yun MJ , Lee ST , Lee SJ , Oh SY , Sohn I .
Department of Internal Medicine, Seoul Medical Center, Seoul, Korea. syoh@medimail.co.kr
Abstract

We report a case of a 51-year-old woman with Evans syndrome (autoimmune hemolytic anemia and primary immune thrombocytopenia) and hypothyroidism. She was previously diagnosed with Hashimoto's thyroiditis in 1994 (age, 35) and autoimmune hemolytic anemia (AIHA) 3 years ago. She was treated with oral prednisolone. After a period, in which the anemia waxed and waned, there was an abrupt development of thrombocytopenia (nadir 15x10(9)/L) that coincided with the tapering off of prednisolone after 3 years of administration. Because her thrombocytopenia was refractory to prednisolone, we administered rituximab (375 mg/m2 weekly) for 4 weeks. Two weeks after the completion of the rituximab treatment, her platelet count was up to 92x10(9)/L. No intermittent peaking of thyroid stimulating hormone occurred after rituximab treatment was initiated. Evans syndrome and autoimmune thyroiditis might share common pathophysiological mechanisms. This notion supports the use of rituximab in a patient suffering from these disorders.

Copyright © 2019. Korean Association of Medical Journal Editors.